MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-08-120-120
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use an everflex entrust to treat a 120mm moderately calcified lesion with 90% stenosis in the right proximal, mid and distal external iliac of diameter 7mm.A 6fr terumo sheath and an 0.035 guidewire was used.No embolic protection was used.The lesion was not pre-dilated.The device was prepped with no issues.The device did pass through a previously deployed stent.No resistance was encountered during advancement and no excessive force was used.It was reported that the stent seemed to push out from the distal mark rather than the outer sheath retracting over the catheter.The stent was deployed incorrectly and remains in the patient.No patient injury was reported.
 
Additional Manufacturer Narrative
Image review: seven photographs of cine images were received for analysis.The images confirm deployment of the everflex stent in the abdominal aorta and in the right proximal iliac artery.The images confirm that a stent was previously implanted.Image one shows the entrust stent delivery system (sds) in the right iliac artery and approximately 10 stent cell rows in the abdominal aorta.The image clearly shows the previously implanted stent in the right iliac artery.The everflex stent is fully enclosed in the outer sheath of the sds.In image two the sds has been pulled back into the right iliac artery and out of the abdominal aorta.Image three shows the stent in deployment.A portion of the stent is being deployed in the abdominal aorta.The distal end of the outer sheath of the sds is in the abdominal aorta.Due to the quality and clarity of the image it is not possible to determine if the stent has reached vessel opposition within the abdominal aorta.The everflex stent appears to have reached its full expansion diameter.The distal end of the inner guidewire lumen/pusher is in contact with the proximal end of the enclosed stent; this indicates that the stent did not ¿jump¿ at the initiation of stent deployment.Image four is similar to image three but is of a darker contrast.The everflex stent is in deployment within the abdominal aorta and the distal end of the outer sheath of the sds is in the abdominal aorta.Due to the quality and clarity of the image it is not possible to determine if the stent has reached vessel opposition within the abdominal aorta.The everflex stent appears to have reached its full expansion diameter.The distal end of the inner guidewire lumen/pusher is in contact with the proximal end of the enclosed stent; this indicates that the stent did not ¿jump¿ at the initiation of stent deployment.Image five shows the deployment of the stent in the abdominal aorta and the right iliac artery.The stent cell diameter within the right iliac artery is less than stent cell diameter in the abdominal aorta; indicating that within the right iliac artery the stent has reached vessel opposition.Image six shows uneven expansion of the stent cell rows within the right iliac artery.Some of the stent cell rows show stent cell elongation; this is an indicator of deployment difficulty.It is noted that the distal end of the inner guidewire lumen/pusher is not in contact with the proximal end of the stent; this is an indicator that the delivery system is not being held in a fixed position during the deployment.Image seven shows the stent fully deployed and overlapping with the previously implanted stent.The section of the stent within the right iliac artery shows uneven expansion and stent cell elongation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information 60% of the stent was deployed in target lesion, with the remaining 40% was deployed high into the abdominal aorta.No intervention was required.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8292228
Report Number2183870-2019-00047
Device Sequence Number1190918
Product Code NIP
UDI-Device Identifier00821684051542
UDI-Public00821684051542
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2021
Device Catalogue NumberEVD35-08-120-120
Device Lot NumberA581156
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer01/31/2019
05/06/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date02/20/2019
05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight113